Author Topic: Ibuprofen or Aleve (Naproxen sodium)?  (Read 3404 times)

Offline strandman

  • NEClimbs God
  • *****
  • Posts: 5829
Re: Ibuprofen or Aleve (Naproxen sodium)?
« Reply #15 on: May 17, 2010, 09:39:19 am »
 ;) Of course exploding arteries would pretty much make things moot  ?  :o

Offline hobbsj

  • NEClimbs Full Member
  • ***
  • Posts: 148
Re: Ibuprofen or Aleve (Naproxen sodium)?
« Reply #16 on: May 17, 2010, 11:16:48 am »
There are works that show NSAIDS also reduce the amount of muscle soreness (DOMS).  However, they also are looking in to the idea that the medications reduce adaptations in the muscle just as in other soft tissue.   The normal pain is due to an inflammation response, common in most other injuries.  By taking that away, you could be inhibiting messengers that cause a large amount of cellular remodeling.  Same thing has been shown in cold-baths.  Reduce inflammation, less pain, but less benefits from the exercise bout.  But it also has to be considered that large amounts of DOMS can reduce maximum force for up to 2 weeks.  So, it may be in your best interest to take these after a long hard day to feel better, sleep better than being in more pain, and return to training a bit quicker. However, this may not be ideal after every workout.   Figure out if you're masking an injury, how much  the pain really bothers you, etc.  Look at the big picture and go from there. 

While I agree that studies that are not super controlled  do not warrant a complete change in practice, it is none the less more data that contributes to the "self correcting" nature of science and not to be dismissed. 

Offline Vega

  • NEClimbs Newbie
  • *
  • Posts: 5
Re: Ibuprofen or Aleve (Naproxen sodium)?
« Reply #17 on: June 16, 2010, 11:42:29 am »
I usually take ibuprofen to reduce any swelling or soreness from climbing or from doing any sport. I will warn you that taking ibuprofen too often can be damaging to your stomach. In college, I was diagnosed with acute gastritis which is kind of like a milder condition of a stomach ulcer. The doctor said it was most likely a result of taking ibuprofen on almost a daily basis.
Vega Sinclair, Medical Insurance Advisor